MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED
Catalog Number 072223
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the channel drain was unable to drain during surgery.The channel drain was replaced.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.The visual evaluation noted a round silicone channel drain attached to tubing.Visual inspection of the sample noted no obvious visible defects.The drain end was submerged in water and tubing connected to an in-house 3 spring evacuator.The evacuator was compressed and outlet port closed.The evacuator suctioned no water.The drain was disconnected and evacuator tested without it to ensure evacuator functioned with no issues.The solution was suctioned without issue.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate the following: i.All exudates have been removed.Ii.Wound drain is clogged and may require irrigation & aspiration (consult physician).Iii.Auxiliary wall suction pressure is above 210 mm hg.Iv.Deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of the following: i.Air entering partially closed wound.Ii.An operative air pocket.".
 
Event or Problem Description

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8213608
Report Number1018233-2019-00065
Device Sequence Number16226849
Product Code GBX
UDI-Device Identifier00801741049842
UDI-Public(01)00801741049842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1